Open Access
September, 1982 On Adaptive Estimation
P. J. Bickel
Ann. Statist. 10(3): 647-671 (September, 1982). DOI: 10.1214/aos/1176345863


We simplify a general heuristic necessary condition of Stein's for adaptive estimation of a Euclidean parameter in the presence of an infinite dimensional shape nuisance parameter and other Euclidean nuisance parameters. We derive sufficient conditions and apply them in the construction of adaptive estimates for the parameters of linear models and multivariate elliptic distributions. We conclude with a review of issues in adaptive estimation.


Download Citation

P. J. Bickel. "On Adaptive Estimation." Ann. Statist. 10 (3) 647 - 671, September, 1982.


Published: September, 1982
First available in Project Euclid: 12 April 2007

zbMATH: 0489.62033
MathSciNet: MR663424
Digital Object Identifier: 10.1214/aos/1176345863

Primary: 62F20
Secondary: 62G20

Keywords: Adaptation , efficient estimation , elliptic distributions , linear models

Rights: Copyright © 1982 Institute of Mathematical Statistics

Vol.10 • No. 3 • September, 1982
Back to Top